Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 7, NWS Pendleton, OR

February 15, 20075 counties in Oregon; 7 counties in Washington

NWS Pendleton, OR issued this wind advisory at Feb 15, 2007, 11:26 AM PST for 5 counties in Oregon; 7 counties in Washington. It took effect at Feb 15, 2007, 12:51 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 11:26 AM PST (19:26 UTC)
In effect from
Feb 15, 2007, 12:51 PM PST
Expired
Feb 15, 2007, 10:00 PM PST
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 79 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 151926
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1126 AM PST THU FEB 15 2007

...THE WINDS ARE EXPECTED TO BECOME VERY WINDY THIS AFTERNOON AND
EVENING...

.PRESSURE GRADIENTS WILL TIGHTEN TODAY PRODUCING WINDY CONDITIONS
THIS AFTERNOON. WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE EXPECTED INTO THIS EVENING.

ORZ041-044-501-WAZ024-026>029-160330-
/O.NEW.KPDT.WI.Y.0007.070215T2100Z-070216T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...ELLENSBURG...
SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA
1126 AM PST THU FEB 15 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
3 follow-up statements
000 
WWUS76 KPDT 152051
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1251 PM PST THU FEB 15 2007

...THE WINDS WILL BE VERY WINDY THIS AFTERNOON AND EVENING...

.PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN THIS AFTERNOON
RESULTING IN VERY WINDY CONDITIONS ACROSS PORTIONS OF SOUTHEAST
WASHINGTON AND NORTHEAST OREGON. THESE WINDS WILL CONTINUE UNTIL
10 PM THIS EVENING.

ORZ042-043-504-WAZ502-160500-
/O.EXA.KPDT.WI.Y.0007.070215T2100Z-070216T0600Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND...CONDON...FOSSIL...SPRAY...
GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
1251 PM PST THU FEB 15 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50
MPH ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THIS
EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-044-501-WAZ024-026>029-160500-
/O.CON.KPDT.WI.Y.0007.070215T2100Z-070216T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...HEPPNER...PENDLETON...WHITE SALMON...ELLENSBURG...
SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA
1251 PM PST THU FEB 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 152344
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
344 PM PST THU FEB 15 2007

...THE WINDS WILL BE VERY WINDY THIS AFTERNOON AND EVENING...

.PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN THIS AFTERNOON
RESULTING IN VERY WINDY CONDITIONS ACROSS PORTIONS OF SOUTHEAST
WASHINGTON AND NORTHEAST OREGON. THESE WINDS WILL CONTINUE UNTIL
10 PM THIS EVENING.

ORZ044-160600-
/O.UPG.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/
/O.NEW.KPDT.HW.W.0003.070215T2344Z-070216T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON
344 PM PST THU FEB 15 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG WINDS HAVE BEEN OBSERVED OVER PORTIONS OF THE LOWER
COLUMBIA BASIN OF OREGON THIS AFTERNOON...PARTICULARLY AREAS ALONG
THE COLUMBIA RIVER INCLUDING NEAR BOARDMAN AND IRRIGON. WINDS
SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH THE EVENING HOURS.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS
CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND
POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION
AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041>043-501-504-WAZ024-026>029-502-160600-
/O.CON.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...BEND...LA PINE...PRINEVILLE...REDMOND...HEPPNER...
PENDLETON...CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...
SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
344 PM PST THU FEB 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 45 TO
50 MPH ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THIS
EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 160544
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
944 PM PST THU FEB 15 2007


ORZ044-160645-
/O.EXP.KPDT.HW.W.0003.000000T0000Z-070216T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON
944 PM PST THU FEB 15 2007

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS ARE DIMINISHING ACROSS THE LOWER COLUMBIA BASIN OF
OREGON.  THE HIGH WIND WARNING IS NO LONGER IN EFFECT.

$$

ORZ041>043-501-504-WAZ024-026>029-502-160645-
/O.EXP.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...BEND...LA PINE...PRINEVILLE...REDMOND...HEPPNER...
PENDLETON...CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...
SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
944 PM PST THU FEB 15 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS ARE DIMINISHING ACROSS THE AREA. THE WIND ADVISORY IS NO
LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 15, 10:03 AM PST, 1 hour 23 minutes earlier.

Area forecast discussion, Feb 15, 10:03 AM PST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1003 AM PST THU FEB 15 2007

UPDATED FOR AVIATION DISCUSSION

.UPDATE...LATEST RADAR WAS SHOWING A HUGE AREA OF PCPN POUNDING THE
WEST SIDE OF THE CASCADES MTNS. SOME OF THIS MOISTURE WAS BEGINNING
TO MOVE INTO PORTIONS OF THE BASIN AND BLUE MOUNTAINS AND EXPECT
THIS TREND TO CONTINUE. LATER THIS AFTERNOON SOME DRIER AIR
WILL TRY AND WORK ITS WAY INTO THE REGION ALLOWING GUSTY 850MBS
WINDS TO MIX DOWN TOWARD THE SURFACE PRODUCING WINDY CONDITIONS.
OTHERWISE THE PRESENT FORECAST APPEARS ON TRACK WITH NO CHANCES
EXPECTED AT THIS TIME.

&&

.AVIATION...FRONT MOVING THROUGH THE AREA HAS IMPROVED CEILINGS AND
VISIBILITIES TO VFR AT ALL LOCATIONS. AS PRECIPITATION PICKS UP LATE
THIS MORNING AND AFTERNOON...VFR AND MVFR CONDITIONS WILL BE PRESENT
ACROSS THE AREA. WINDS WILL ALSO INCREASE AND GUSTS TO 30 KNOTS WILL
BE POSSIBLE AT ALL TAF LOCATIONS THIS AFTERNOON AND EARLY THIS
EVENING. OVERNIGHT WINDS AND SHOWERS WILL DECREASE IN INTENSITY OVER
TIME. VFR CONDITIONS WILL BE PRESENT AT ALL TAF LOCATIONS AND ON ALL
TWEB ROUTES. 83

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  55  43  54  35 /  50  30  20  10
ALW  55  43  54  35 /  50  20  20  10
PSC  54  40  56  33 /  50  20  20  10
YKM  47  36  54  31 /  60  20  20  10
HRI  53  41  54  32 /  50  20  20  10
ELN  43  35  52  30 /  60  20  20  10
RDM  53  37  53  28 /  50  20  20  10
LGD  49  40  50  31 /  60  20  30  10
GCD  50  38  50  29 /  50  20  30  10
DLS  54  43  56  36 /  60  20  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE

WA...NONE

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/76
Hazardous weather outlook, Feb 15, 4:14 AM PST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
414 AM PST THU FEB 15 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-161215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
414 AM PST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST TODAY AND TONIGHT
WITH RAIN AND INCREASING WINDS. SNOW LEVELS FAIRLY HIGH KEEPING
ACCUMULATING SNOW TO THE HIGHER MOUNTAINS. GUSTY SOUTHWEST WINDS
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RAIN AND MOUNTAIN SNOW WILL CONTINUE INTO FRIDAY. HIGH PRESSURE WILL
BUILD IN FRIDAY NIGHT WITH PRECIPITATION ENDING. FAIR WEATHER
SATURDAY. NEXT STORM MOVES IN SUNDAY WITH ADDITIONAL RAIN AND SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:44 PM PSTHigh Wind WarningPDTMorrow, Umatilla6 hr

Nearby

Wind Advisories in Washington, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.